Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 28, 20214 counties in Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 28, 2021, 3:00 PM CDT for 4 counties in Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 3:00 PM CDT (20:00 UTC)
Expired
Aug 28, 2021, 4:00 PM CDT
In force
60 min
Issued by
NWS Milwaukee, WI
Hail
0.00 in
Wind
40

Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS83 KMKX 282000
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
300 PM CDT Sat Aug 28 2021
 
WIZ065-066-070>072-282100-
Walworth WI-Waukesha WI-Milwaukee WI-Racine WI-Kenosha WI-
300 PM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of Milwaukee,
southeastern Walworth, Racine, southeastern Waukesha and Kenosha
Counties through 400 PM CDT...

At 259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Milwaukee Hoan Bridge to near Walworth.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Wauwatosa, New
Berlin, Brookfield, Greenfield, Oak Creek, Mount Pleasant, Muskego,
South Milwaukee, Pleasant Prairie, Cudahy, Antioch, Whitefish Bay,
Greendale, Elkhorn and St. Francis.

People attending The Root Beer Bash in Glendale, and Wisconsin State
Fair Park Milwaukee Mile should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4311 8805 4314 8790 4307 8787 4302 8790
      4296 8785 4288 8785 4278 8775 4261 8782
      4249 8780 4249 8878
TIME...MOT...LOC 1959Z 244DEG 17KT 4302 8786 4248 8862 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

WAGNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:34 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 28, 2:34 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
234 PM CDT Sat Aug 28 2021

.SHORT TERM...
(Issued 225 PM CDT Sat Aug 28 2021)

Tonight and Sunday:

A few showers and thunderstorms have developed in the uncapped
atmosphere this afternoon. Brief heavy downpours and gusty winds are
possible under any of these storms. These will remain isolated and
die off with the loss of daytime heating.

Winds of 5-10 knots should prevent fog tonight. An upper trough will
move across northern Wisconsin tonight and Sunday. Ahead of it, the
low level jet will ramp up again across west-central wisconsin. The
frontal boundary will be further north, which should focus most of
the precipitation north of our area, but some showers and
thunderstorms are possible late tonight into Sunday morning.
Shortwave activity will push across southern Wisconsin early Sunday
helping to bring the activity into southern Wisconsin, mainly north
of Madison and Milwaukee. We are capped so they should elevated.

There is a chance for some thunderstorms on Sunday, but most areas
will be dry. Sunday afternoon is uncapped with 1500-2500 J of cape.
The low level jet exits mid day Sunday and there is little other
forcing, but there may be some surface convergence to kick off some
storms as surface winds shift from southwest to westerly as high
pressure builds across the northern plains. It looks like far
southeast Wisconsin has the better chance to see storms where there
will be stronger convergence in the afternoon and evening. Better
storm chances look to be southeast of WI where the surface
convergence gets stronger later in the evening and there is
better low level moisture. If this surface convergence ends up
being more pronounced as the wind shift occurs there is more of a
chance for some thunderstorms late morning and afternoon across
all of southern Wisconsin. If anything can develop there is a
concern for stronger storms with 20-30 knots of shear.

During the day expect scattered to mostly cloudy skies with a
southwest to west breeze. Temperatures will be somewhat cooler.

Marquardt

&&

.LONG TERM...
(Issued 225 PM  CDT Sat Aug 28 2021)

Sunday night through Saturday:

Zonal flow aloft will dominate as surface high pressure builds
across Manitoba/Ontario and pushes into Wisconsin. This will bring
quiet weather, lower humidity, and somewhat cooler temperatures.
A pair of mid level short waves look to slide across southwest
Wisconsin Monday night and Tuesday but the moisture associated
with it should mainly miss us. The remnants of Ida will be
approaching from the south but the influence of the surface high
and upper trough over eastern Canada will pick it up and shift it
east. Midweek looks dry as the high pushes further south into the
Great Lakes region and mid level riding moves in.

Precip chances return late in the week as a front approaches.
Ahead of it southerly flow will bring warmer temperatures.

Marquardt

&&

.AVIATION...
(Issued 225 PM CDT Sat Aug 28 2021)

VFR conditions are expected today. South to southwest winds will
gust 15 knots until sunset. Scattered to broken 3-5 kft cloud
bases are expected on Sunday afternoon. A cold front will move
through on Sunday and some MVFR ceilings are possible. Winds will
shift from southwest to west or northwest later Sunday. Some
thunderstorms are possible, mainly in southeast Wisconsin.

Marquardt

&&

.MARINE...
(Issued 225 PM CDT Sat Aug 28 2021)

South to southwest winds will dominate with gusts around 15 knots
today and tonight. On Sunday morning southwest to west winds will
gust around 25 knots, especially north of Port Washington where
mixing will tap stronger low level winds. A small craft advisory is
in effect for this area. South of Port Washington winds will gust to
around 20 knots. Winds will become westerly Sunday afternoon or
evening with the passing of a cold front. There is a small chance of
thunderstorms. Later in the evening winds will become more
northwest. High pressure will bring light winds and low waves for
much of next week.

Marquardt

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643...8 AM Sunday to 2 PM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 28, 2:46 PM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
246 PM CDT Sat Aug 28 2021

WIZ046-047-051-052-056>060-062>072-292000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
246 PM CDT Sat Aug 28 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a small chance for a thunderstorm tonight. Gusty winds
and small hail may occur with any storms that develop.

There is a moderate swim risk for the Sheboygan County beaches
tonight and Sunday morning, due to gusty southwest winds and
building waves.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Heat index values in the lower to middle 90s are expected across
mainly southeast Wisconsin Sunday, ahead of a cold front.

A cold front is expected to move through southern Wisconsin
Sunday, exiting early Sunday evening. Scattered thunderstorms may
develop along the front Sunday afternoon, some of which may be
strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday.

LMZ643>646-292000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
246 PM CDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Gusty south to southwest winds are expected to develop tonight.
Winds and waves will approach Small Craft Advisory levels. A small
craft advisory is in effect north of Port Washington for gusts
around 25 knots.

There are small chances for thunderstorms tonight mainly north
of North Point Lighthouse. Gusty winds and hail may occur with any
storms that develop.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A cold front is expected to move through southern Wisconsin
Sunday, exiting early Sunday evening. Scattered thunderstorms may
develop along the front Sunday afternoon, some of which may be
strong to severe.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
246 PM CDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

There are small chances for thunderstorms tonight across mainly
northern portions of the lake. Gusty winds and hail may occur with
any storms that develop.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Gusty southwest winds to 30 knots may occur Sunday over northern
portions of the lake, ahead of a cold front.

A cold front is expected to move through Lake Michigan Sunday into
Sunday night. Scattered thunderstorms may develop along the front
Sunday afternoon and evening, some of which may be strong to
severe.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 28, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
300 PM CDT Sat Aug 28 2021

WIZ065-066-070>072-282100-
Walworth WI-Waukesha WI-Milwaukee WI-Racine WI-Kenosha WI-
300 PM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of Milwaukee,
southeastern Walworth, Racine, southeastern Waukesha and Kenosha
Counties through 400 PM CDT...

At 259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Milwaukee Hoan Bridge to near Walworth.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Wauwatosa, New
Berlin, Brookfield, Greenfield, Oak Creek, Mount Pleasant, Muskego,
South Milwaukee, Pleasant Prairie, Cudahy, Antioch, Whitefish Bay,
Greendale, Elkhorn and St. Francis.

People attending The Root Beer Bash in Glendale, and Wisconsin State
Fair Park Milwaukee Mile should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4311 8805 4314 8790 4307 8787 4302 8790
      4296 8785 4288 8785 4278 8775 4261 8782
      4249 8780 4249 8878
TIME...MOT...LOC 1959Z 244DEG 17KT 4302 8786 4248 8862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WAGNER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 10:21 PM CDTSpecial Weather StatementMKXCalumet54 min
Aug 28, 2:03 AM CDTSpecial Weather StatementMKXColumbia27 min
Aug 28, 2:10 AM CDTSpecial Weather StatementMKXSauk50 min
Aug 28, 3:26 AM CDTSpecial Weather StatementMKXIowa49 min
Aug 28, 2:34 PM CDTSmall Craft AdvisoryMKX25 hr
Aug 28, 4:53 PM CDTSpecial Weather StatementMKXWalworth52 min
Aug 28, 5:03 PM CDTSpecial Weather StatementMKXWaukesha42 min
Aug 28, 5:32 PM CDTAreal Flood AdvisoryMKXMilwaukee, Ozaukee, Waukesha118 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.